Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 339, NWS North Platte, NE

August 4, 2007Custer County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Aug 4, 2007, 6:06 PM CDT for Custer County, Nebraska. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2007, 6:06 PM CDT (23:06 UTC)
Expired
Aug 4, 2007, 6:45 PM CDT
In force
39 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Custer County, NE

The radar

The North Platte radar (KLNX), 93 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 4, 5:46 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.1 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2007-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 41 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2007-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 130 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
41 J/kg
Mixed-layer CIN
-331 J/kg
Mixed-layer LCL
1432 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
130 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 042306
SVRLBF
NEC041-042345-
/O.NEW.KLBF.SV.W.0339.070804T2306Z-070804T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
606 PM CDT SAT AUG 4 2007

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CUSTER COUNTY IN CENTRAL NEBRASKA...

* UNTIL 645 PM CDT

* AT 605 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 10 MILES NORTHEAST OF GATES...OR ABOUT 7 MILES
  WEST OF TAYLOR...AND MOVING SOUTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SARGENT BY 645 PM CDT...

THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
SATURDAY EVENING FOR WESTERN NEBRASKA.

LAT...LON 4173 9975 4156 9972 4156 9921 4173 9922

$$

JWS
2 follow-up statements
000 
WWUS53 KLBF 042327
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
626 PM CDT SAT AUG 4 2007

NEC041-042345-
/O.CON.KLBF.SV.W.0339.000000T0000Z-070804T2345Z/
CUSTER NE-
626 PM CDT SAT AUG 4 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTHEASTERN CUSTER COUNTY...

AT 625 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
HIGHWAY 183 MILE MARKER 120 TO 6 MILES NORTHWEST OF GATES...OR ALONG
A LINE EXTENDING FROM TAYLOR TO 16 MILES SOUTHEAST OF BREWSTER...
MOVING SOUTHEAST AT 5 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  HIGHWAY 183 MILE MARKER 120...GATES AND SARGENT BY 645 PM CDT...

THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
SATURDAY EVENING FOR WESTERN NEBRASKA.

LAT...LON 4173 9975 4156 9972 4156 9921 4173 9922

$$

JWS
000 
WWUS53 KLBF 042347
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
645 PM CDT SAT AUG 4 2007

NEC041-042355-
/O.EXP.KLBF.SV.W.0339.000000T0000Z-070804T2345Z/
CUSTER NE-
645 PM CDT SAT AUG 4 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CUSTER COUNTY
EXPIRES AT 645 PM CDT...

AT 645 PM CDT...NORTH PLATTE DOPPLER RADAR INDICATED THAT THE STORM 
THAT PROMPTED THE WARNING HAD WEAKENED BELOW SEVERE LIMITS. 
HOWEVER...STORMS PRODUCING VERY HEAVY RAINFALL CAN STILL BE EXPECTED 
ACROSS NORTHERN CUSTER COUNTY THROUGH 730 PM CDT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT 
SATURDAY EVENING FOR WESTERN NEBRASKA.

LAT...LON 4173 9975 4156 9972 4156 9921 4173 9922

$$

JWS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 2:46 PM CDT, 3 hours 20 minutes earlier.

Area forecast discussion, Aug 4, 2:46 PM CDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
246 PM CDT SAT AUG 4 2007

.DISCUSSION...
DEEP TROPICAL MOISTURE CONTINUES ACROSS THE FCST AREA THIS AFTN.
BOTH THE NAM AND THE GFS SHOW DEEP MOISTURE REMAINING ACROSS THE
FCST AREA FOR MOST OF THE NEXT 7 DAYS AS A BROAD H5 UPPER LEVEL
RIDGE SLOWLY MIGRATES EASTWARD TOWARD THE MISSISSIPPI VALLEY.
NEBRASKA WILL REMAIN ON THE NRN PERIPHERY OF THE RIDGE. STEERING
WINDS ALOFT WILL TRACK DISTURBANCES ACROSS THE AREA ALMOST DAILY.
WINDS ALOFT WILL ALSO BE QUITE STRONG SUPPORTING DEEP CONVECTION AND
TROPICAL MOISTURE WILL CIRCULATE AROUND THE RIDGE PROVIDING AMPLE
SUPPORT FOR HEAVY RAIN AT TIMES. THIS IS TYPICAL FOR AUGUST BUT THIS
YEAR THE RIDGE IS UNUSUALLY MOIST.

FOR TONIGHT...THE SURFACE FRONT FROM KIML E-NE THRU KBBW AND KONL
WILL ACT AS A FOCUS FOR ISOLD TO SCATTERED STRONG TO SEVERE STORMS.
HAIL AND WIND ARE THE MAIN THREAT WITH AN ISOLD TORNADO POSSIBLE.

ON SUNDAY THE FRONT LIFTS NORTH AGAIN TO NEAR THE SD BLACK HILLS WITH
MORE STORMS FIRING NORTH AND PERHAPS ACROSS SWRN NEB. THE OFFICIAL
FCST USES A BLEND OF THE NAM12 AND GFS WHICH HAVE PLACEMENT ISSUES
WITH CONVECTION. NEITHER MODEL HAS BEEN DISCOUNTED TOTALLY AS EVEN
ISOLD TSTMS HAVE THE CAPABILITY OF PRODUCING LOCALLY INTENSE
RAINFALL. THE NAM12 FAVORS THE BLACK HILLS AND NWRN NEB...THE GFS...
SWRN NEB.

LATE IN EACH DAY AND INTO MONDAY NIGHT...TUESDAY NIGHT AND
WEDNESDAY NIGHT. THE GFS SUGGESTS MORE CONVECTION WILL FIRE AS
DISTURBANCES MOVE OFF THE COLO FRONT RANGE. THE H5 RIDGE AND WINDS
ALOFT WILL STEER THE DISTURBANCES ACROSS NEB PRODUCING DAILY ROUNDS
OF TSTMS.

THURSDAY THROUGH SATURDAY...GENERALLY DRY BUT LATER FCSTS MAY HAVE
TO ADD TSTMS TO THE FCST...LATE IN THE DAY OR AT NIGHT.

THE TEMP FORECAST IS THE USUAL BLEND OF NAM12 2M TEMPS...GUIDANCE
AND HPC GUIDANCE. A SLIGHT DOWNWARD ADJUSTMENT WAS MADE AS GUIDANCE
HAS BEEN TOO WARM THIS SUMMER. HIGHS ARE GENERALLY EXPECTED IN THE
UPPER 80S TO LOWER 90S IN THE VERY MOIST ENVIRONMENT. THE NAM12 IS
SIGNALING MID TO UPPER 90S MONDAY.

&&

.AVIATION...
A FRONTAL BOUNDARY CURRENTLY SPLITS NEBRASKA FROM SW TO NE. VFR CIGS
AND NO CONVECTIVE ACTIVITY ARE EXPECTED NORTH OF THE FRONT WHERE
NORTHWEST WINDS ARE GENERALLY FOUND. TO THE SOUTH...CONVECTION WILL
BE THE DOMINATE IMPACT TO AVIATION. THIS AFTERNOON 21Z AND AFTER
CONVECTIVE ACTIVITY WILL BRING LOWER CIGS AND VISIBILITIES IN
THUNDERSTORMS. THIS WILL IMPACT THE ERN THIRD OF 098...ERN HLF OF
264 AND 274.
&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

CDC
Hazardous weather outlook, Aug 4, 3:49 PM CDT, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
349 PM CDT SAT AUG 4 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-052100-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
349 PM CDT SAT AUG 4 2007 /249 PM MDT SAT AUG 4 2007/

...SEVERE WEATHER AND ISOLATED HEAVY RAINFALL LIKELY THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

DEEP MOISTURE OVER THE AREA WILL INTERSECT A BOUNDARY ACROSS
PORTIONS OF SOUTHWESTERN AND NORTH CENTRAL NEBRASKA. THIS WILL
FUEL SEVERE THUNDERSTORM DEVELOPMENT OVER THE NEXT FEW HOURS. THE
BOUNDARY WILL BRING TO POTENTIAL FOR THUNDERSTORMS...TO AREAS SOUTH
OF A LINE FROM CHAPPELL TO SPRINGVIEW.

LARGE HAIL AND POSSIBLY DAMAGING THUNDERSTORM WINDS WILL ACCOMPANY
MANY OF THESE STORMS THIS AFTERNOON. THE MAIN HAZARD HOWEVER WILL
BE FROM INTENSE RAINFALL WHICH WILL OCCUR WITH ALL STORMS THIS
AFTERNOON AND CONTINUE INTO THE NIGHTTIME HOURS. VERY HEAVY RAINS
MAY CAUSE FLOODING ISSUES THIS EVENING AND OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH FRIDAY. THUNDERSTORMS
WILL BE AFTERNOON OR OVERNIGHT...AND WILL CONTINUE TO BE FUELED
BY ABUNDANT MOISTURE. ISOLATED HEAVY RAINS WILL REMAIN POSSIBLE
THROUGH THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

HIRSCH

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 7:14 PM CDTSevere Thunderstorm WarningLBFCherry31 min
Aug 3, 7:22 PM CDTTornado WarningLBFKeya Paha23 min
Aug 3, 7:44 PM CDTTornado WarningLBFKeya Paha46 min
Aug 4, 5:33 PM CDTSevere Thunderstorm WarningLBFLoup42 min
Aug 4, 6:56 PM CDTSevere Thunderstorm WarningLBFCuster49 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.